Alert archive / Nevada / Tornado Warnings in 2014

Tornado Warning 1, NWS Elko, NV

July 21, 2014Eureka County, Nevada

NWS Elko, NV issued this tornado warning at Jul 21, 2014, 10:03 PM PDT for Eureka County, Nevada. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2014, 10:03 PM PDT (05:03 UTC)
Expired
Jul 21, 2014, 10:30 PM PDT
In force
27 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

County Eureka County, NV

The radar

The Elko radar (KLRX), 104 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 5.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2014-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2014-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WFUS55 KLKN 220503
TORLKN
NVC011-220530-
/O.NEW.KLKN.TO.W.0001.140722T0503Z-140722T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ELKO NV
1003 PM PDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...

* UNTIL 1030 PM PDT

* AT 959 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL
  EUREKA COUNTY...OR 9 MILES NORTHWEST OF GARDEN PASS...MOVING EAST
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STATE ROUTE 278 9 MILES NORTH OF GARDEN PASS...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.


&&

LAT...LON 4013 11592 3987 11589 3984 11633 3995 11634
TIME...MOT...LOC 0501Z 261DEG 30KT 3994 11623

$$

DD
2 follow-up statements
105 
WWUS55 KLKN 220517
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1017 PM PDT MON JUL 21 2014

NVC011-220530-
/O.CON.KLKN.TO.W.0001.000000T0000Z-140722T0530Z/
EUREKA NV-
1017 PM PDT MON JUL 21 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR EAST
CENTRAL EUREKA COUNTY...

AT 1013 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER CENTRAL EUREKA
COUNTY...OR 9 MILES NORTH OF GARDEN PASS...MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

&&

LAT...LON 3993 11590 3990 11621 3997 11629 4013 11592
TIME...MOT...LOC 0517Z 261DEG 30KT 3996 11606

$$

DD
478 
WWUS55 KLKN 220527
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1027 PM PDT MON JUL 21 2014

NVC011-220536-
/O.EXP.KLKN.TO.W.0001.000000T0000Z-140722T0530Z/
EUREKA NV-
1027 PM PDT MON JUL 21 2014

...THE TORNADO WARNING FOR EAST CENTRAL EUREKA COUNTY WILL EXPIRE AT
1030 PM PDT...

THE STORM LOW LEVEL ROTATION HAS WEAKENED ON DOPPLER RADAR...THE 
THREAT HAS ENDED.   

&&

LAT...LON 3993 11590 3990 11621 3997 11629 4013 11592
TIME...MOT...LOC 0526Z 261DEG 30KT 3997 11596

$$

DD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this tornado warning went out at Jul 21, 2:04 PM PDT, 7 hours 59 minutes earlier.

Area forecast discussion, Jul 21, 2:04 PM PDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
204 PM PDT MON JUL 21 2014

.SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS
AFTERNOON ACROSS MUCH OF THE AREA NORTH OF HIGHWAY 50. STORM
ACTIVITY WILL BE CONFINED MAINLY TO HUMBOLDT AND EXTREME WESTERN
ELKO COUNTIES ON TUESDAY. DRIER MID WEEK WITH AFTERNOON WINDS
BECOMING BREEZY.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY. ISOLATED/SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS MOISTURE
REMAINS IN PLACE. LACKING MODEST LARGE SCALE ASCENT TODAY...BUT
TERRAIN CIRCULATIONS AND DIFFERENTIAL HEATING BOUNDARIES SHOULD BE
ENOUGH TO GET CONVECTION GOING. ALSO...NEAT LITTLE MCV CURRENTLY
EXITING NORTHERN NV. THIS WILL ALSO PROVIDE LOCAL LIFT/MOISTURE
ENHANCEMENT. MUCH STRONGER JET AND SUFFICIENT SHEAR WILL ALLOW FOR
AT LEAST SOME ORGANIZED CONVECTION AND THE POSSIBILITY FOR A FEW
SEVERE STORMS LATER TODAY. MAIN THREAT WOULD BE STRONG WINDS AND SMALL
HAIL. STORMS SHOULD DIMINISH AROUND SUNSET...BUT A FEW SHOWERS
COULD PERSIST IN FAR NORTHERN NV AS DYNAMICS BEGIN TO INCREASE
FROM THE NEXT TROUGH. HRRR/NAM STILL SHOWS AN ACTIVE DAY AND
CUMULUS IS BECOMING INCREASINGLY ROBUST. STORMS SHOULD INITIATE IN
THE NEXT HOUR OR SO.

TUESDAY...THUNDERSTORM COVERAGE ACROSS CENTRAL NEVADA WILL RAPIDLY
DECREASE AND THE ONLY THREAT WILL BE IN FAR NORTHWESTERN NEVADA.
THIS IS DUE TO A STRONG JET AND LINGERING MOISTURE. STORM MOTION
WILL BE QUITE FAST AND WILL INCREASE THE THREAT FOR STRONGER WIND
GUSTS. SHREF GUIDANCE SHOWING SOME SEVERE THREAT IS POSSIBLE IN
HUMBOLDT COUNTY. MAIN THREAT WOULD BE WIND...WITH SOME SMALL HAIL.
ELSEWHERE ACROSS NEVADA...DRIER CONDITIONS WILL TAKE ITS HOLD AND
WINDS FROM THE SOUTH WILL INCREASE.

WEDNESDAY...THE FIRST DAY IN QUITE SOMETIME WITH NO THUNDERSTORMS
IN THE FORECAST. A PATTERN CHANGE WILL TAKE PLACE. MUCH DRIER
CONDITIONS WILL PREVAIL. JRM

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY.

QUIET SUMMER WEATHER EXPECTED THROUGH MUCH, IF NOT ALL, OF THE LONG
TERM. HOT AFTERNOONS AND MILD NIGHTS WITH FEW CLOUDS AND NO CHANCE
OF RAINFALL THROUGH NEXT WEEKEND.

WEDNESDAY NIGHT...AN UNSEASONABLY STRONG LOW PRESSURE TROUGH WILL BE
SWINGING THROUGH THE PAC NW. THIS SYSTEM WILL PASS WELL NORTH OF
NEVADA, INTO ALBERTA CANADA, ON THURSDAY. ONLY IMPACT THIS SYSTEM
WILL HAVE ON NEVADA'S WEATHER IS DRAG MUCH DRIER AIR INTO THE GREAT
BASIN, WITH 12Z GFS FORECASTING PW FALLING TO 0.25-0.35 INCH
THURSDAY AFTERNOON. THIS DRY OF AN AIRMASS WILL RESULT IN FEW CLOUDS
AND CERTAINLY ZERO POPS AND NO CHANCE OF CONVECTION. AFTERNOON
TEMPERATURES REASONABLE FOR LATE JULY, IN THE UPPER 80S AND LOWER
90S.

FRIDAY AND SATURDAY...STRONG HIGH PRESSURE CENTERED NEAR THE FOUR
CORNERS WILL EXPAND SLOWLY NW, WITH RISING HEIGHTS AND THICKNESS
OVER NEVADA. DRY AIRMASS WILL PERSIST, WITH PW REMAINING BELOW 0.50
INCH FOR MOST ZONES, SO FORECAST WILL REMAIN DRY. AFTERNOON
TEMPERATURES WILL SHOW A SLOW WARMING TREND THROUGH THE 90S AS HIGH
PRESSURE STRENGTHENS.

SUNDAY AND MONDAY...AFTERNOON TEMPERATURES WILL CONTINUE TO CLIMB AS
HIGH PRESSURE RIDGE AXIS EXPANDS THROUGH THE EASTERN GREAT BASIN.
12Z RUN OF THE ECMWF IS NOT AVAILABLE, BUT 12Z GFS AND OTHER MEDIUM
RANGE MODELS SUGGEST MONSOON MOISTURE WILL GRADUALLY RETURN SUNDAY
AND MONDAY. KEPT FORECAST DRY (POPS LESS THAN 15%) FOR NOW. 12Z GFS
DOES PUMP UP PW TO NEAR ONE INCH ACROSS CENTRAL NEVADA BY MONDAY,
WITH CONVECTION INDICATED OVER CENTRAL NEVADA. BT

&&

.AVIATION...SCT -TSRA WILL IMPACT KWMC, KEKO AND NORTHERN NEVADA
THROUGH 03Z. CONVECTIVE TEMPO GROUPS POSSIBLE AT THESE TAF SITES.
CONVECTION EXPECTED TO REMAIN NORTH OF KTPH/KELY. SW WINDS OF
15-20 KTS OUTSIDE OF -TSRA. ALL CUMULUS AND CONVECTION WILL
DISSIPATE AFTER SUNSET. TUESDAY, EXPECT TSRA TO BE LIMITED TO NW
NEVADA (HUMBOLDT COUNTY) WITH IMPACTS EXPECTED AT/NEAR KWMC.
STORMS NEAR KWMC TUESDAY AFTERNOON MAY BE STRONG WITH GUSTY
ERRATIC OUTFLOWS AND SMALL HAIL. ALL OTHER TERMINALS WILL BE DRY
TUESDAY. AFTER 18Z TUE, STRONG GUSTY SOUTH WINDS AT KTPH/KELY
AVERAGING 16-26 KTS. BT

&&

.FIRE WEATHER...ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP THIS AFTERNOON ACROSS NORTHERN NEVADA...MAINLY
NORTH OF HIGHWAY 50. SOME OF THESE STORMS WILL PRODUCE STRONG
GUSTY WINDS...SMALL HAIL...FREQUENT DANGEROUS LIGHTNING...AND
BRIEF HEAVY RAIN. STORM MOTION WILL BE QUITE HIGH...BUT ENOUGH
MOISTURE WILL BE PRESENT TO INHIBIT DRY LIGHTNING POTENTIAL.

FIRE WEATHER WATCHES HAS BEEN UPGRADED TO RED FLAG
WARNINGS AND WILL BE CARRIED FROM TUESDAY THROUGH WEDNESDAY FOR
FWZ 455/457. THERE WILL BE RH RECOVERIES AND LESS WINDS OVERNIGHT.
OPTED TO ISSUE A FIRE WEATHER WATCH FOR FWZ 470 FOR WEDNESDAY AS
DRIER CONDITIONS MOVE IN AND RED FLAG CONDITIONS SEEM LIKELY.
ELSEWHERE ACROSS THE DISTRICT...FWZ 467, 468, AND 469 WILL BE
DRYING OUT AFTER TUESDAY...BUT SHOULD REMAIN MOIST ENOUGH TO
WARRANT ANY HEADLINES. THERE WILL BE STRONG WINDS THOUGH...ESPECIALLY
IN FWZ 467/468. THIS AREA WILL BE MONITORED. MUCH DRIER AND BREEZY
CONDITIONS WILL PERSIST EACH AFTERNOON THROUGH THE WEEKEND. VERY
DRY AIR WILL MOVE ACROSS NORTHERN AND CENTRAL NEVADA INTO NEXT
WEEKEND.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY.

RED FLAG WARNING FROM 11 AM TUESDAY TO 9 PM PDT WEDNESDAY FOR
NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

&&

94/99/99/94
Hazardous weather outlook, Jul 21, 3:25 AM PDT, 18 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
325 AM PDT MON JUL 21 2014

NVZ030-031-033-034-036-038-039-220000-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
325 AM PDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS REDEVELOP TODAY...WITH SMALL
HAIL...BRIEF HEAVY RAINS...AND GUSTY OUTFLOW WINDS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STORMS ON
TUESDAY WILL BE LIMITED GENERALLY TO HUMBOLDT COUNTY...AS WELL AS
NORTHERN LANDER AND WESTERN ELKO COUNTIES. STORMS TUESDAY HAVE THE
POTENTIAL TO BECOME SEVERE...WITH STRONG OUTFLOW WINDS.

DRIER AND STORM-FREE CONDITIONS EXPECTED WEDNESDAY THROUGH THE
COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-037-040-041-220000-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
325 AM PDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE
NEAR AND NORTH OF HIGHWAY 50 TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

JR

In the hours before

Special weather statement, Jul 21, 7:00 PM PDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
700 PM PDT MON JUL 21 2014

NVZ031-034-038-039-220230-
NORTHERN ELKO COUNTY NV-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE
NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV-
700 PM PDT MON JUL 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 730 PM
PDT...

AT 657 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 8 MILES EAST OF DEETH...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAINS.

* LOCATIONS IMPACTED INCLUDE...I80 7 MILES WEST OF WELLS.

&&

LAT...LON 4130 11509 4118 11489 4098 11511 4102 11524
TIME...MOT...LOC 0158Z 213DEG 11KT 4107 11511

JR
Special weather statement, Jul 21, 7:24 PM PDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
724 PM PDT MON JUL 21 2014

NVZ037-040-220300-
NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
724 PM PDT MON JUL 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER AND EXTREME
NORTHWESTERN NYE COUNTIES UNTIL 800 PM PDT...

AT 722 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTH OF COLD SPRINGS...OR 25 MILES
NORTHEAST OF GABBS...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   CAROLL SUMMIT...
   STATE ROUTE 722...

&&

LAT...LON 3912 11780 3916 11780 3922 11773 3935 11777
      3939 11775 3940 11770 3942 11769 3944 11765
      3947 11765 3939 11744 3907 11767
TIME...MOT...LOC 0223Z 206DEG 19KT 3919 11772

DD
Special weather statement, Jul 21, 7:48 PM PDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
748 PM PDT MON JUL 21 2014

NVZ031-220315-
NORTHERN ELKO COUNTY NV-
748 PM PDT MON JUL 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
815 PM PDT...

AT 743 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES SOUTHEAST OF CONTACT...MOVING NORTHEAST
AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING...SMALL HAIL...AND BRIEF HEAVY RAINS.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN ELKO COUNTY...EAST OF HD SUMMIT AND THE TOWN OF
  CONTACT...MOVING UP TOWARD THE NORTHEASTERN CORNER OF ELKO COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4137 11443 4154 11487 4181 11468 4191 11437
      4170 11402
TIME...MOT...LOC 0245Z 227DEG 28KT 4151 11450

JR
Special weather statement, Jul 21, 8:01 PM PDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
801 PM PDT MON JUL 21 2014

NVZ037-220330-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
801 PM PDT MON JUL 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LANDER COUNTY UNTIL 830
PM PDT...

AT 758 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF NEW PASS SUMMIT...MOVING NORTH
AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. EXPECT PONDING OF WATER
ON ROADWAYS AND HAZARDOUS DRIVING CONDITIONS.

* LOCATIONS IMPACTED INCLUDE...
   NEW PASS SUMMIT U.S. HIGHWAY 50...

&&

LAT...LON 3952 11760 3954 11751 3956 11749 3960 11749
      3962 11747 3964 11749 3969 11748 3976 11751
      3977 11750 3970 11723 3933 11742 3939 11764
TIME...MOT...LOC 0301Z 199DEG 24KT 3945 11749

DD
Special weather statement, Jul 21, 8:56 PM PDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
856 PM PDT MON JUL 21 2014

NVZ038-220430-
SOUTHWEST ELKO COUNTY NV-
856 PM PDT MON JUL 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 930 PM
PDT...

AT 852 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF PINE VALLEY...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING AND SMALL HAIL.

* LOCATIONS IMPACTED INCLUDE...
   EMIGRANT MINE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4073 11593 4066 11572 4047 11589 4045 11599
      4049 11606 4054 11606
TIME...MOT...LOC 0353Z 212DEG 22KT 4052 11595

JR
Special weather statement, Jul 21, 8:59 PM PDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
859 PM PDT MON JUL 21 2014

NVZ037-220430-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
859 PM PDT MON JUL 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER COUNTY UNTIL 930
PM PDT...

AT 856 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF GRASS VALLEY...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN LANDER COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3999 11681 3989 11659 3971 11686 3975 11694
TIME...MOT...LOC 0358Z 213DEG 23KT 3976 11687

JR

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 5:18 PM PDTSpecial Weather StatementLKN27 min
Jul 21, 5:38 PM PDTSpecial Weather StatementLKN52 min
Jul 21, 6:00 PM PDTSevere Thunderstorm WarningLKNElko30 min
Jul 21, 6:28 PM PDTSpecial Weather StatementLKNElko32 min
Jul 21, 6:45 PM PDTSevere Thunderstorm WarningLKNElko15 min
Jul 21, 7:00 PM PDTSpecial Weather StatementLKNElko30 min
Jul 21, 7:24 PM PDTSpecial Weather StatementLKN36 min
Jul 21, 7:48 PM PDTSpecial Weather StatementLKN27 min
Jul 21, 8:01 PM PDTSpecial Weather StatementLKNLander29 min
Jul 21, 8:56 PM PDTSpecial Weather StatementLKN34 min
Jul 21, 8:59 PM PDTSpecial Weather StatementLKNLander31 min
Jul 21, 9:29 PM PDTSevere Thunderstorm WarningLKNEureka, Lander25 min
Jul 21, 9:53 PM PDTSevere Thunderstorm WarningLKNEureka22 min
Jul 21, 10:47 PM PDTSpecial Weather StatementLKN88 min
Jul 21, 11:31 PM PDTSpecial Weather StatementLKNHumboldt44 min

Nearby

Tornado Warnings in Nevada, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.